Alert archive / Kansas / Flash Flood Watches in 2011

Flash Flood Watch 2, NWS Topeka, KS

August 19, 20117 counties in Kansas

NWS Topeka, KS issued this flash flood watch at Aug 19, 2011, 9:25 PM CDT for 7 counties in Kansas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2011, 9:25 PM CDT (02:25 UTC)
Expired
Aug 20, 2011, 3:56 AM CDT
In force
7 hr
Issued by
NWS Topeka, KS
Flood severity
None

Counties Brown County, KS, Douglas County, KS, Jackson County, KS, Jefferson County, KS, Nemaha County, KS, Pottawatomie County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 59 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1999 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1999 J/kg
Mixed-layer CIN
-345 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

958 
WGUS63 KTOP 200225
FFATOP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
925 PM CDT FRI AUG 19 2011

...FLASH FLOOD WATCH FOR PARTS OF NORTHEAST AND EAST CENTRAL
KANSAS...

.MULTIPLE ROUNDS OF THUNDERSTORMS WITH VERY HEAVY RAINFALL RATES
WILL AFFECT THIS AREA THROUGH SATURDAY MORNING. ONE TO TWO INCHES
OF RAINFALL ARE EXPECTED...WITH HIGHER AMOUNTS POSSIBLE. MUCH OF
NORTHEAST KANSAS RECEIVED HEAVY RAINFALL ON THURSDAY NIGHT...WHICH
WILL HELP INCREASE RUNOFF RATES AND FLASH FLOOD POTENTIAL ACROSS
THE AREA TONIGHT.

KSZ011-012-023-024-026-039-040-201500-
/O.NEW.KTOP.FF.A.0002.110820T0225Z-110820T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-SHAWNEE-DOUGLAS-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE
925 PM CDT FRI AUG 19 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL AND NORTHEAST
  KANSAS...INCLUDING DOUGLAS...SHAWNEE...BROWN...JACKSON...
  JEFFERSON...NEMAHA AND POTTAWATOMIE COUNTIES.

* THROUGH SATURDAY MORNING

* MULTIPLE ROUNDS OF THUNDERSTORMS WITH VERY HEAVY RAINFALL RATES
  WILL AFFECT THIS AREA THROUGH SATURDAY MORNING. ONE TO TWO
  INCHES OF RAINFALL ARE EXPECTED...WITH HIGHER AMOUNTS POSSIBLE.
  MUCH OF NORTHEAST KANSAS RECEIVED HEAVY RAINFALL ON THURSDAY
  NIGHT...WHICH WILL HELP INCREASE RUNOFF RATES AND FLASH FLOOD
  POTENTIAL ACROSS THE AREA TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE BUT NOT
IMMINENT IN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED
TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE READY
FOR QUICK ACTION IF FLOODING THREATENS.

&&

$$
1 follow-up statement
611 
WGUS63 KTOP 200856 AAA
FFATOP

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
356 AM CDT SAT AUG 20 2011


KSZ011-012-023-024-026-039-040-201000-
/O.CAN.KTOP.FF.A.0002.000000T0000Z-110820T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEMAHA-BROWN-POTTAWATOMIE-JACKSON-JEFFERSON-SHAWNEE-DOUGLAS-
INCLUDING THE CITIES OF...HIAWATHA...TOPEKA...LAWRENCE
356 AM CDT SAT AUG 20 2011

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KANSAS AND
NORTHEAST KANSAS HAS BEEN CANCELLED. ALTHOUGH THUNDERSTORMS
ARE STILL POSSIBLE THROUGH THE DAY TODAY...RAINFALL AMOUNTS 
HEAVY ENOUGH TO PRODUCE SIGNIFICANT FLOODING ARE NO LONGER
EXPECTED. THEREFORE THE WATCH HAS BEEN CANCELLED.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood watch went out at Aug 19, 6:25 PM CDT, 3 hours earlier.

Area forecast discussion, Aug 19, 6:25 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
625 PM CDT FRI AUG 19 2011

...UPDATE TO AVIATION...

.DISCUSSION...

TONIGHT-SATURDAY: ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED BY
MID EVENING INTO THE OVERNIGHT HOURS ACROSS THE CWA. AS OF EARLY
THIS AFTERNOON...FINE LINE RADAR AND SURFACE MESONET OBSERVATIONS
SHOWED A NW-SE ORIENTED FRONTAL BOUNDARY LOCATED OVER THE FAR
SOUTHWESTERN CWA DELINEATING COOLER/MOIST CONDITIONS TO THE NORTH
AND VERY HOT SFC TEMPERATURES TO THE SOUTH. AN UPPER DISTURBANCE
WAS APPROACHING THE HIGH PLAINS...WITH CONVECTION NOW DEVELOPING
OVER PARTS OF SW KANSAS AND SE COLORADO. THIS SFC BOUNDARY WILL
DRIFT SOUTHWARD THROUGH TONIGHT AS THE UPPER WAVE MOVES ACROSS THE
CENTRAL PLAINS. THE ONGOING CONVECTION IS PARTIALLY IN RESPONSE TO
THE UPPER WAVE...AND ANTICIPATE THIS REGION OF ACTIVITY TO EXPAND
IN COVERAGE AS IT MOVES NORTHEASTWARD ACROSS CENTRAL/NORTHERN
KANSAS...MAINLY NORTH OF THE SFC BOUNDARY. SOME OF THIS ACTIVITY
DURING THE EVENING MAY BECOME ROBUST...WITH THE STRONGEST ACTIVITY
INITIALLY RESIDING OVER THE NORTHWEST HALF OF THE CWA. FURTHER
CONCENTRATION OF CONVECTION OVER SE NEBRASKA INTO FAR NORTHERN
KANSAS MAY EVOLVE INTO A COMPLEX...WITH OUTFLOW PROPAGATING THE
SYSTEM MORE TO THE EAST OR SOUTHEAST BACK INTO PORTIONS OF THE
CWA. THEREFORE...THE HIGHEST PROBABILITY OF CONVECTION FROM 00Z-
12Z WILL BE LOCATED ALONG AND NORTH OF INTERSTATE 70. OVERALL
SHEAR/INSTABILITY LOWER THAN LAST NIGHTS EVENT...WITH THE MOST
PROBABLE WINDOW OF OPPORTUNITY FOR SEVERE WEATHER PRIOR TO
08Z...GENERALLY NORTHWEST OF LINE FROM HOLTON TO ABILENE. THE MAIN
SEVERE WEATHER THREAT WILL BE STRONG WINDS UP TO 60 MPH.
ADDITIONALLY...LOCALIZED FLOODING MAY OCCUR IN THE MOST ROBUST
ACTIVITY OVER PREVIOUSLY WET GROUNDS. CHANCES FOR ELEVATED
THUNDERSTORMS/SHOWERS WILL CONTINUE THROUGH AT LEAST THE FIRST
HALF OF SATURDAY BEFORE THE UPPER WAVE DEPARTS AND HIGH PRESSURE
BEGINS TO BUILD IN FROM THE NORTH. LOWS TONIGHT WILL FALL INTO THE
UPPER 60S TO LOWER 70S...WITH HIGHS ON SATURDAY ONLY REMAINING IN
THE 80S WITH AMPLE CLOUD COVER AND PRECIPITATION EXPECTED. BLAIR

PRECIP CHANCES DECREASE INTO THE EVENING HOURS SATURDAY NIGHT AS
THE HIGH PUSHES IN AND THE FRONT MOVES TO THE SOUTH. OVERNIGHT
LOWS IN THE 60S SHOULD BECOME HIGHS IN THE 80S SUNDAY WITH
SOUTHEAST WINDS.

SLIGHT CHANCES FOR PRECIP ON MONDAY AS LOW LEVEL JET RETURNS OVER
THE FRONT AND ACROSS EASTERN KANSAS. CLIPPER SHORTWAVE TROF MOVING
OUT OF THE UPPER MIDWEST MAY TRACK TO THE EAST OF THE STATE BUT
WORTH LEAVING SLIGHT CHANCES AGAIN FOR TUESDAY. STRONGER FRONT
MOVES IN BEHIND TROF PASSAGE ON WEDNESDAY AND WAS ABLE TO DIMINISH
POP CHANCES WEDNESDAY DURING THE DAY THROUGH FRIDAY. STRONG RIDGE
BUILDS ALOFT OVER COOLER SURFACE HIGH THAT SHIFTS INTO THE EAST
COAST. HIGHS END OF THE WEEK MAY BE ABLE TO COOL INTO THE MID 80S.
67

&&

.AVIATION...

VFR CONDITIONS EXPECTED FOR THE NEXT FEW HOURS BEFORE
THUNDERSTORMS MOVE INTO THE TERMINALS DURING THE OVERNIGHT HOURS.
MVFR CONDITIONS WILL BE POSSIBLE IN THE STRONGER STORMS OVERNIGHT. BEST
CHANCES FOR MVFR CONDITIONS APPEAR TO BE IN THE 06-10Z TIME FRAME.
CONDITIONS SHOULD IMPROVE TOWARDS DAYLIGHT BUT SHOWERS ARE
EXPECTED TO LINGER INTO THE DAY TOMORROW.

ANDERSON

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 19, 4:53 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
453 PM CDT FRI AUG 19 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-202200-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
453 PM CDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED TO SPREAD EASTWARD ACROSS MUCH OF
THE AREA THIS EVENING AND OVERNIGHT. HEAVY RAINFALL OF AN INCH OR
GREATER IS POSSIBLE...WHICH WILL INCREASE FLOODING POTENTIAL...
PARTICULARLY IN THOSE AREAS THAT RECEIVED HEAVY RAINFALL ON
THURSDAY NIGHT. SOME OF THE STRONGER STORMS MAY ALSO PRODUCE SMALL
HAIL AND GUSTY WINDS...WITH A LOW END THREAT OF SEVERE WEATHER
NORTHWEST OF A HOLTON TO ABILENE LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS CHANCES WILL LINGER ACROSS THE ENTIRE AREA INTO
SATURDAY AFTERNOON. ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE
POSSIBLE SUNDAY NIGHT THROUGH EARLY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, Aug 19, 4:35 PM CDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TOPEKA KS
435 PM CDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0949 PM     TSTM WND GST     6 NNE HIAWATHA          39.93N 95.50W
08/18/2011  E60.00 MPH       BROWN              KS   TRAINED SPOTTER

            SPOTTER ESTIMATED 55-65 MPH WINDS.

1003 PM     TSTM WND GST     3 E ROBINSON            39.81N 95.35W
08/18/2011  M66.00 MPH       BROWN              KS   MESONET

            APRS MESONET SITE...MEASURED 66 MPH WIND GUST

1015 PM     TSTM WND GST     ROBINSON                39.82N 95.41W
08/18/2011  E60.00 MPH       BROWN              KS   LAW ENFORCEMENT

            LAW ENFORCEMENT ESTIMATES WINDS OF 50 TO 60 MPH.

1045 PM     TSTM WND DMG     HOLTON                  39.47N 95.74W
08/18/2011                   JACKSON            KS   LAW ENFORCEMENT

            TREE DOWN ON CAR IN HOLTON ON HWY 16

1055 PM     TSTM WND DMG     VALLEY FALLS            39.34N 95.46W
08/18/2011                   JEFFERSON          KS   LAW ENFORCEMENT

            SMALL BUILDING DESTROYED AND POWER LINES DOWN IN THE TOWN
            OF VALLEY FALLS

1055 PM     TSTM WND DMG     5 E HOYT                39.26N 95.61W
08/18/2011                   JACKSON            KS   TRAINED SPOTTER

            TREE BLOWN ACROSS ROAD...SEVERAL 3 INCH BRANCES DOWN

1102 PM     TSTM WND GST     BILLARD AIRPORT         39.08N 95.62W
08/18/2011  M61.00 MPH       SHAWNEE            KS   ASOS

1102 PM     TSTM WND GST     4 E MERIDEN             39.19N 95.49W
08/18/2011  E60.00 MPH       JEFFERSON          KS   TRAINED SPOTTER

            60 MPH WINDS AND 2.09 INCHES OF RAIN

1105 PM     TSTM WND GST     BILLARD AIRPORT         39.08N 95.62W
08/18/2011  M70.00 MPH       SHAWNEE            KS   ASOS

1106 PM     TSTM WND DMG     1 WSW BILLARD AIRPORT   39.07N 95.64W
08/18/2011                   SHAWNEE            KS   NWS EMPLOYEE

            WIDESPREAD TREE DAMAGE IN OAKLAND AREA IN NORTHEAST
            TOPEKA. NUMEROUS BRANCHES GREATER THAN 8 INCHES IN
            DIAMETER BROKEN OFF...WITH SOME TREES UPROOTED. ONE TREE
            LANDED ON THE ROOF OF A HOME. ROOF DAMAGE WAS ALSO
            OBSERVED. WIND GUSTS OF 70 MPH WERE MEASURED AT BILLARD
            AIRPORT.

1106 PM     TSTM WND GST     SILVER LAKE             39.10N 95.86W
08/18/2011  E60.00 MPH       SHAWNEE            KS   BROADCAST MEDIA

1108 PM     TSTM WND DMG     ST. MARYS               39.19N 96.07W
08/18/2011                   POTTAWATOMIE       KS   LAW ENFORCEMENT

            TREES DOWN AND MOST OF THE TOWN WITHOUT POWER.

1108 PM     TSTM WND DMG     EMMETT                  39.31N 96.06W
08/18/2011                   POTTAWATOMIE       KS   LAW ENFORCEMENT

            MOBILE HOME LOST 3/4 OF THE ROOF ON HOLY CROSS RD.

1108 PM     TSTM WND DMG     TECUMSEH                39.05N 95.58W
08/18/2011                   SHAWNEE            KS   EMERGENCY MNGR

            REPORTS OF ROOF DAMAGE TO HOMES. ALSO WIDESPREAD REPORTS
            OF TREES AND POWERLINES DOWN ACROSS THE COUNTY.

1110 PM     TSTM WND GST     FORBES FIELD            38.96N 95.67W
08/18/2011  M61.00 MPH       SHAWNEE            KS   ASOS

1113 PM     TSTM WND GST     2 SSW TOPEKA            39.02N 95.69W
08/18/2011  E60.00 MPH       SHAWNEE            KS   EMERGENCY MNGR

            ESTIMATED 60 MPH NEAR WASHBURN UNIVERSITY

1113 PM     TSTM WND DMG     LAWRENCE                38.96N 95.26W
08/18/2011                   DOUGLAS            KS   BROADCAST MEDIA

            POWER LINES DOWN AT 7TH AND IOWA IN LAWRENCE

1114 PM     TSTM WND GST     LAWRENCE                38.96N 95.26W
08/18/2011  E60.00 MPH       DOUGLAS            KS   NWS EMPLOYEE

            ESTIMATED 60 MPH WINDS WITH BLOWN TRANSFORMERS AROUND
            TOWN.

1115 PM     TSTM WND DMG     1 W TECUMSEH            39.05N 95.60W
08/18/2011                   SHAWNEE            KS   EMERGENCY MNGR

            MANY TREES DOWN ALONG SECOND STREE FROM CROCO ROAD TO
            TECUMSEH

1115 PM     TSTM WND DMG     TECUMSEH                39.05N 95.58W
08/18/2011                   SHAWNEE            KS   EMERGENCY MNGR

            HALF OF ROOF BLOWN OFF HOUSE. MANY TREES BLOWN DOWN.

1115 PM     TSTM WND GST     7 WNW MAYETTA           39.38N 95.84W
08/18/2011  M59.00 MPH       JACKSON            KS   MESONET

            RAWS MESONET SITE...TIME ESTIMATED

1115 PM     TSTM WND DMG     2 S MAPLE HILL          39.06N 96.03W
08/18/2011                   WABAUNSEE          KS   LAW ENFORCEMENT

            SEMI-TRAILER TRUCK BLOWN OVER ON INTERSTATE 70.

1115 PM     TSTM WND DMG     1 SE TOPEKA             39.04N 95.66W
08/18/2011                   SHAWNEE            KS   PUBLIC

            SHED BLOWN OVER

1118 PM     TSTM WND DMG     WILLARD                 39.09N 95.94W
08/18/2011                   SHAWNEE            KS   TRAINED SPOTTER

            7 INCH DIAMETER LIMB BROKEN FROM STRONG WINDS

1125 PM     TSTM WND GST     FORBES FIELD            38.96N 95.67W
08/18/2011  M63.00 MPH       SHAWNEE            KS   ASOS

1125 PM     TSTM WND DMG     6 ESE TOPEKA            39.01N 95.57W
08/18/2011                   SHAWNEE            KS   EMERGENCY MNGR

            TWO LARGE SEMI-TRAILERS BLOWN OVER. TIME ESTIMATED.

1133 PM     TSTM WND DMG     3 W BALDWIN CITY        38.78N 95.24W
08/18/2011                   DOUGLAS            KS   TRAINED SPOTTER

            5 INCH TREE LIMBS WITH ESTIMATED GUSTS OF 60-70 MPH.

1133 PM     TSTM WND DMG     3 W BALDWIN CITY        38.78N 95.24W
08/18/2011                   DOUGLAS            KS   TRAINED SPOTTER

            5 INCH TREE LIMBS DOWN WITH ESTIMATED WINDS OF 60-70 MPH.

1138 PM     TSTM WND GST     5 W TOPEKA              39.05N 95.77W
08/18/2011  E75.00 MPH       SHAWNEE            KS   BROADCAST MEDIA

            AT 580 AM WIBW STUDIO

1139 PM     TSTM WND DMG     WAMEGO                  39.20N 96.31W
08/18/2011                   POTTAWATOMIE       KS   EMERGENCY MNGR

            TREE BLOWN DOWN. TIME ESTIMATED.

1139 PM     TSTM WND DMG     1 W EMMETT              39.31N 96.07W
08/18/2011                   POTTAWATOMIE       KS   EMERGENCY MNGR

            PART OF ROOF OF HOUSE BLOWN OFF. TIME ESTIMATED.

1140 PM     TSTM WND GST     5 W TOPEKA              39.05N 95.77W
08/18/2011  E75.00 MPH       SHAWNEE            KS   EMERGENCY MNGR

            AT MENNINGER HILL. ALSO PEA SIZE HAIL.

1141 PM     HAIL             1 W LAWRENCE            38.96N 95.28W
08/18/2011  E1.00 INCH       DOUGLAS            KS   EMERGENCY MNGR

1145 PM     TSTM WND DMG     4 E CARBONDALE          38.82N 95.61W
08/18/2011                   OSAGE              KS   NWS EMPLOYEE

            DAMAGE TO ROOF WITH ESTIMATED WINDS OF 60-65 MPH.

1149 PM     TSTM WND DMG     1 E TOPEKA              39.05N 95.66W
08/18/2011                   SHAWNEE            KS   TRAINED SPOTTER

            3 INCH LIMBS DOWN AND STREET SIGN BLOWN OVER AT 10TH AND
            I-70.

1150 PM     TSTM WND DMG     3 S TOPEKA              39.00N 95.68W
08/18/2011                   SHAWNEE            KS   TRAINED SPOTTER

            REPORTS OF 4 INCH TREE LIMBS DOWN WITH HALF INCH SIZED
            HAIL.

1157 PM     TSTM WND DMG     NNE BURLINGAME          38.76N 95.83W
08/18/2011                   OSAGE              KS   TRAINED SPOTTER

            3 TO 4 INCH TREE LIMBS DOWN.

1202 AM     TSTM WND DMG     OTTAWA                  38.62N 95.27W
08/19/2011                   FRANKLIN           KS   LAW ENFORCEMENT

            TREES AND POWERLINES REPORTED DOWN ACROSS THE CITY OF
            OTTAWA.

1238 AM     TSTM WND GST     GARNETT                 38.28N 95.24W
08/19/2011  M61.00 MPH       ANDERSON           KS   AWOS

1245 AM     TSTM WND GST     3 NE BURLINGTON         38.22N 95.70W
08/19/2011  M66.00 MPH       COFFEY             KS   TRAINED SPOTTER

            AT WOLF CREEK POWER PLANT

0637 AM     HEAVY RAIN       ENE DELIA               39.24N 95.96W
08/19/2011  M2.50 INCH       JACKSON            KS   TRAINED SPOTTER

&&

BARJENBRUCH
Special weather statement, Aug 19, 8:57 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
857 PM CDT FRI AUG 19 2011

KSZ020-034-200245-
CLOUD-OTTAWA-
857 PM CDT FRI AUG 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA AND SOUTHERN CLOUD
COUNTIES...

THROUGH 945 PM CDT...THUNDERSTORMS WILL MOVE EAST NORTHEAST AT
35 MPH ACROSS PORTIONS OF OTTAWA AND SOUTHERN CLOUD COUNTIES.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS
CAPABLE OF PRODUCING WINDS UP TO 45 MPH. SOME LOCATIONS THAT COULD
BE AFFECTED INCLUDE TESCOTT...ADA...CULVER...GLASCO...MINNEAPOLIS...
DELPHOS...BENNINGTON...WELLS...NILES...MILTONVALE AND AURORA.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3946 9794 3958 9738 3896 9737 3896 9794
TIME...MOT...LOC 0156Z 250DEG 31KT 3926 9808

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 8:57 PM CDTSpecial Weather StatementTOPCloud, Ottawa48 min
Aug 19, 9:55 PM CDTSpecial Weather StatementTOPBrown50 min
Aug 19, 10:35 PM CDTSpecial Weather StatementTOPBrown40 min
Aug 19, 10:59 PM CDTSevere Thunderstorm WarningTOPJackson16 min
Aug 19, 11:26 PM CDTSevere Thunderstorm WarningTOPJefferson49 min
Aug 20, 12:15 AM CDTSpecial Weather StatementTOPJackson30 min
Aug 20, 12:44 AM CDTSpecial Weather StatementTOPJackson, Jefferson31 min
Aug 20, 1:12 AM CDTSpecial Weather StatementTOPJefferson33 min
Aug 20, 1:22 AM CDTAreal Flood AdvisoryTOPBrown, Douglas, Jackson, Jefferson, Nemaha, Shawnee113 min
Aug 20, 1:45 AM CDTSpecial Weather StatementTOPDouglas30 min

Nearby

Flash Flood Watches in Kansas, 2011Every flash flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.